Alert archive / Michigan / Small Craft Advisories in 2014
Small Craft Advisory 36, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this small craft advisory at Sep 6, 2014, 4:41 AM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Sep 6, 2014, 4:41 AM EDT (08:41 UTC)
- Expired
- Sep 6, 2014, 3:33 PM EDT
- In force
- 11 hr
- Issued by
- NWS Grand Rapids, MI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this small craft advisory went out at Sep 6, 3:30 AM EDT, 1 hour 11 minutes earlier.
Area forecast discussion, Sep 6, 3:30 AM EDT, 1 hour 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 330 AM EDT SAT SEP 6 2014 LATEST UPDATE... SYNOPSIS/SHORT TERM/LONG TERM/HYDRO/MARINE .SYNOPSIS... ISSUED AT 330 AM EDT SAT SEP 6 2014 COOLER AND DRIER AIR WILL MOVE INTO THE GREAT LAKES REGION TODAY BEHIND A DEPARTING COLD FRONT. HIGH PRESSURE WILL PROVIDE DRY WEATHER FOR SEVERAL DAYS WITH TEMPERATURES MODERATING BACK TO NEAR 80 DEGREES FOR EARLY NEXT WEEK. OUR NEXT CHANCE OF RAIN WILL ARRIVE BY MID WEEK FOLLOWED BY A SHARP COOL DOWN FOR LATE NEXT WEEK. && .SHORT TERM...(TODAY THROUGH MONDAY) ISSUED AT 330 AM EDT SAT SEP 6 2014 OVERALL A QUIET/PLEASANT WEEKEND EXPECTED WITH PLENTY OF SUNSHINE AND COMFORTABLE HUMIDITY LEVELS. DRY AIR MASS ALONG WITH LONGER NIGHTS SHOULD LEAD TO LARGE DIURNAL TEMPERATURE SWINGS AS MUCH AS 25-30 DEGREES. LINGERING CLOUDINESS/LIGHT RAIN SHOWERS WILL BE SHUNTED EAST LATER THIS MORNING AS NRN STREAM SHORTWAVE SWEEPS THROUGH. NORTHWEST FLOW BEHIND THE COLD FRONT WILL DRIVE SFC DEW POINTS DOWN INTO THE LWR 50S. THE COMBO OF MUCH DRIER AIR AND SFC RIDGING SHOULD LIMIT CUMULUS DEVELOPMENT/COVERAGE TODAY SO WILL HAVE SKIES BECOMING MOSTLY SUNNY. CHILLY TEMPS EXPECTED TONIGHT AND SUNDAY NIGHT WITH SFC RIDGE AXIS OVERHEAD. LOWS IN THE 40S FOR MANY AREAS AND WOULD NOT EVEN RULE OUT SOME PATCHY FROST IN THE TYPICALLY COLDER HOLLOWS UP NORTH. ALSO COULD SEE A FEW PATCHES OF SHALLOW DENSE GROUND FOG AROUND SUNRISE. .LONG TERM...(MONDAY NIGHT THROUGH FRIDAY) ISSUED AT 330 AM EDT SAT SEP 6 2014 ZONAL FLOW MID WEEK SHOULD PRODUCE PLEASANT CONDITIONS WITH NEAR OR SLIGHTLY ABOVE NORMAL TEMP. AT THE SURFACE WE SHOULD SEE A SOUTHERLY FLOW WHICH WILL OPEN US UP TO GULF MOISTURE. WE SHOULD SEE SCATTERED SHOWERS AND MAYBE A FEW THUNDERSTORMS STARTING TUESDAY OR TUESDAY NIGHT...BUT A SOLID TRIGGER ISN/T THERE...SO NOT EXPECTING AN ALL DAY RAIN BY ANY MEANS. BUT A MORE WIDESPREAD RAIN IS EXPECTED INTO WED AND THU AS AN UPPER TROUGH DEEPENS OVER CANADA AND THE CENTRAL NORTHERN STATES. THIS RESULTS IN A STRONG SURFACE LOW THAT SHOULD TRACK INTO THE NORTHERN GREAT LAKES AND DRAG A COLD FRONT THROUGH THE CWA WEDNESDAY NIGHT OR THURSDAY. SOLID CHANCES FOR RAIN IN THESE PERIODS...BUT WE WILL HAVE TO SEE HOW THE SURFACE LOW TRACKS AND WHETHER WE SEE MANY THUNDERSTORMS. IT SHOULD TURN MUCH COOLER BEHIND THIS FRONT FOR THURSDAY NIGHT AND FRIDAY. H8 TEMPS DROP TO 0C TO +5C WHICH SHOULD RESULT IN FRIDAY HIGHS OF ONLY 60 TO 65. THIS CHILLY AIR OVER THE LAKE COULD ALSO BRING SOME LAKE EFFECT RAIN SHOWERS WITH A NW FLOW. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT) ISSUED AT 151 AM EDT SAT SEP 6 2014 VFR WITH SOME MVFR CEILINGS IS EXPECTED THROUGH THE EARLY MORNING HOURS. THERE COULD EVEN BE SOME VERY PATCHY IFR CEILINGS UNTIL AROUND SUNRISE. AFTER SUNRISE DRIER AIR WILL FILTER IN FROM THE NORTH AND CLEAR THE SKIES. HIGH CONFIDENCE THAT VFR CONDITIONS WILL PREVAIL AT ALL TAF SITES AFTER 13Z. NW WINDS WILL COME UP TO AROUND 10 KTS DURING SATURDAY AFTERNOON. && .MARINE... ISSUED AT 330 AM EDT SAT SEP 6 2014 NORTH FLOW COLD ADVECTION COMBINED WITH LAKE SFC TEMPS AROUND 70F WILL LEAD TO CHOPPY CONDITIONS THIS MORNING WITH 2-4 FOOTERS. WILL HAVE TO KEEP A CLOSE EYE ON THIS AS IT COULD NECESSITATE A SMALL CRAFT ADVISORY FOR A FEW HOURS THIS MORNING. OTHERWISE WITH SURFACE RIDGING EXPECTED...WINDS AND WAVES WILL BE BELOW ADVISORY CRITERIA THROUGH THE WEEKEND. ARRIVAL OF DEW POINTS IN THE LOWER 50S SHOULD LIMIT ANY MARINE FOG POTENTIAL. && .HYDROLOGY... ISSUED AT 330 AM EDT SAT SEP 6 2014 POCKETS OF HEAVIER RAIN OF 1 TO 2 INCHES WERE RELATIVELY LOCALIZED ON FRIDAY AND THE RESPONSE ON THE LARGER RIVERS WAS NEGLIGIBLE. DRY WEATHER NOW EXPECTED THROUGH EARLY NEXT WEEK WITH LOCALLY HEAVY RAIN RETURNING TOWARD MIDWEEK. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. && SYNOPSIS...MEADE SHORT TERM...MEADE LONG TERM...JK AVIATION...JK HYDROLOGY...MEADE MARINE...MEADE
Hazardous weather outlook, Sep 5, 11:10 AM EDT, 17 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1110 AM EDT FRI SEP 5 2014 MIZ037>040-043>046-050>052-056>059-064>067-071>074-061015- MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON- MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON- INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON- 1110 AM EDT FRI SEP 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS ARE EXPECTED TO SPREAD SOUTH TOWARDS SOUTHERN LOWER MICHIGAN THIS AFTERNOON AND EVENING. STORMS COULD BECOME SEVERE MAINLY ALONG AND SOUTH OF INTERSTATE 96 THIS AFTERNOON AND EVENING. THE STRONGEST STORMS COULD PRODUCE WIND GUSTS OVER 60 MPH...HAIL TO AROUND ONE INCH IN DIAMETER...TORRENTIAL RAIN AND VERY FREQUENT LIGHTNING. MINOR STREET FLOODING IS ALSO POSSIBLE. STORM MOTION WILL BE TO THE EAST AT 35 MPH WHICH WILL SHIFT THE THREAT TOWARDS SOUTHEAST LOWER MICHIGAN. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY. LMZ844>849-061015- ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI- HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI- WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI- 1110 AM EDT FRI SEP 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS CAN BE EXPECTED OVER LAKE MICHIGAN FROM TODAY INTO THIS EVENING. SOME OF THE STORMS MAY BECOME SEVERE WITH STRONG WINDS PRODUCING LOCALLY HIGHER WAVES. LARGE HAIL IS ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY. DUKE TJT
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 4:26 AM EDT | Beach Hazards Statement | GRR | Allegan, Mason, Muskegon, Oceana, Ottawa, Van Buren | 11 hr |
Nearby
Small Craft Advisories in Michigan, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.